Hail, St. Louis
- When
- May 1, 4:20 PM CST
- Where
- St. Louis County, Florissant
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.780, -90.330
Storm spotters reported 3/4 inch hail in Florissant.
A cold front sagged south across the northern half of Missouri and Illinois and then became stationary. Thunderstorms formed along and in advance of the front, a few of the storm produced small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front sagged south across the northern half of Missouri and Illinois and then became stationary. Thunderstorms formed along and in advance of the front, a few of the storm produced small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 1, 2:01 PM CST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 301 PM CDT TUE MAY 1 2007 .SYNOPSIS... A COLD FRONT WILL SETTLE SOUTH INTO THE SOUTHERN MISSOURI OZARKS TONIGHT AND WEDNESDAY. THIS WILL PROVIDE A FOCUS FOR SEVERAL PERIODS OF RAIN AND A FEW THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. && .DISCUSSION... A COLD FRONT NOW JUST TO THE NORTH OF MISSOURI WILL SETTLE SOUTH TO THE SOUTHERN MISSOURI BORDER BY LATE TOMORROW AFTERNOON WITH AN UNUSUALLY LARGE HIGH PRESSURE CENTER OVER THE GREAT LAKES. THIS FRONT WILL DO A COUPLE OF THINGS THAT WILL VASTLY AFFECT THE WEATHER IN THE BISTATE AREA. AS THE FRONT REACHES SOUTHERN MISSOURI THE EASTERLY WINDS FROM THE HIGH WILL DRIVE COOLER AND DRYER AIR INTO NORTHEAST AND EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. LOOK FOR HIGH TEMPERATURES TO STRUGGLE INTO THE 60S AT LEAST THE NEXT COUPLE OF DAYS. THE FRONT WILL ALSO PROVIDE A FOCUS MECHANISM FOR SOUTH WINDS OFF THE GULF TO RIDE NORTH TO THE FRONT AND OVERRUN IT CREATING A SUBSTANTIAL CHANCE FOR RAIN. THE HEAVIEST RAINS LOOK LIKE THEY WILL BE IN FAR SOUTHEAST MISSOURI...ARKANSAS...TENNESSEE AND KENTUCKY. HOWEVER IF THE FRONT RETREATS NORTH AREAS CLOSER TO INTERSTATE 70 COULD BE INVOLVED. THE PUBLIC FORECASTS MENTION LOCALLY HEAVY RAIN FOR COMMUNITIES ALONG AND SOUTH OF INTERSTATE 70. THIS SITUATION WILL BE MONITERED CLOSELY OVER THE NEXT 2 OR 3 DAYS IN CASE HEAVY RAINS INCREASE. IN THE MEDIUM RANGE...UNSETTLED CONDITIONS COULD CONTINUE INTO THE NEXT SEVERAL DAYS. AN UNSEASONABLY DEEP CLOSED UPPER LOW DEVELOPS OVER THE SOUTHWEST U.S. OVER THE WEEKEND. THIS WILL INDUCE A SHARP RIDGE OVER THE MID AND LOWER MISSISSIPPI RIVER VALLEY. THE AIR WILL BE SOMEWHAT UNSTABLE. TEMPERATURES WILL RISE TO WELL INTO THE 80S AGAIN NEXT WEEK AND IF ANY STORMS DO FORM THEY WILL MOVE SLOWLY AND CREATE HEAVY DOWNPOURS WHERE THEY GET GOING. PEDIGO && .AVIATION... FOR THE 18Z TAFS... VFR CONDITIONS PREVAIL ATTM WITH EXTENSIVE HIGH CLOUDS SPREADING ACROSS THE AREA DUE TO THE BROAD UPR LEVEL CIRCULATION IN CENTRAL OK. THIS UPR LOW IS FCST TO MEANDER NEWD THROUGH TONIGHT WHILE THE COLD FRONT MOVES SOUTHWARD FROM FAR NORTHERN PORTIONS OF MO TO NEAR INTERSTATE 70 BY 00Z AND THEN INTO SOUTHERN MO AND SRN IL BY 12Z WED. THERE SHOULD BE SOME FAIRLY HIGH PROBABILITIES OF PCPN DURING THIS 24H PERIOD...JUST TIMING THEM IN THE TAF SITES IS A LITTLE MORE DIFFICULT. EXPECT THAT WE WILL SEE POCKETS OF WEAK TO MODERATE INSTABILITY DEVELOP LATER THIS AFTERNOON AHEAD OF THE FRONT AND THROUGHOUT THE WARM SECTOR ...AND LIFT WITH THE FRONT AND UPPER SYSTEM SHOULD GENERATE SCT THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SCT THUNDERSTORMS OR THUNDERSTORM CLUSTERS SHOULD LAST UNTIL MID EVENING...THEN THE OVERALL AREAL COVERAGE IS EXPECTED TO DIMINISH WITH ANOTHER ROUND OF PCPN BY MIDDAY ON WEDNESDAY. BYRD && .HYDROLOGY... THREE HOUR FLASH FLOOD INDICES INDICATE TWO INCHES OF RAINFALL MORE OR LESS WILL CREATE PROBLEMS OVER EASTERN MISSOURI AND SOUTHERN ILLINOIS. WITH THE FRONTAL SYSTEM IN THE AREA WE WILL HAVE TO CONTINUALLY MONITER TO SEE WHAT PROBLEMS COULD DEVELOP. THE MAJOR RIVERS ARE A FOOT OR TWO BELOW FLOOD STAGE AND ANY SIGNIFICANT RAINFALL UPSTREAM OF THESE RIVERS AND TRIBUTARIES COULD RESULT IN LONG TERM RISES. FORECASTS WILL BE ISSUED AS DATA BECOMES AVAILABLE EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 60 69 56 68 / 60 80 70 60 QUINCY 54 68 52 65 / 40 30 60 40 COLUMBIA 58 69 56 66 / 60 80 70 60 JEFFERSON CITY 59 69 57 66 / 70 90 70 60 SALEM 59 69 56 67 / 60 80 60 60 FARMINGTON 60 69 59 68 / 70 90 70 60 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT TUE MAY 1 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 330 PM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL LIFT NORTH THROUGH THE EVENING HOURS BRINGING RAINFALL TO MOST COMMUNITIES IN CENTRAL AND EAST CENTRAL MISSOURI BEGWEEN ST LOUIS AND JEFFERSON CITY...COLUMBIA...AND LAKE OF THE OZARKS. SOME OF THE STRONGER STORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS...PARTICULARLY IN MONITEAU AND BOONE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL SETTLE SOUTH THROUGH THE BISTATE AREA TONIGHT AND WEDNESDAY AND REMAIN QUASI STATIONARY THROUGH AT LEAST THURSDAY. SEVERAL PERIODS OF RAIN ALONG WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE AT LEAST THROUGH FRIDAY. MUCH OF EAST CENTRAL MISSOURI WILL RECEIVE UP TO 2 INCHES OF RAIN THROUGH THE PERIOD. THE CHANCES FOR SEVERE STORMS WILL BE A LITTLE LOW BUT REPEAT CONVECTION COULD CREATE HEAVY RAINFALL TOTALS. MAJOR RIVERS REMAIN JUST BELOW FLOOD FOR THE MOST PART BUT GENERAL RAINS OF THE NEXT 2 OR 3 DAYS COULD REVERSE THAT TREND AND BRING THEM BACK ABOVE FLOOD STAGE BY THE WEEKEND OR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. PEDIGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL ST. PETERS 38.78N 90.61W
05/01/2007 E0.50 INCH ST. CHARLES MO TRAINED SPOTTER
NEAR INTERSECTION OF MID RIVERS DRIVE AND WILLOT RD.
&&
TRUETTThe St Louis radar (KLSX), 32 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported 3/4 inch hail in Florissant.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19158.